Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 129, NWS North Platte, NE

June 26, 2016Arthur County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2016, 6:08 PM MDT for Arthur County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2016, 6:08 PM MDT (00:08 UTC)
Expired
Jun 26, 2016, 6:45 PM MDT
In force
37 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Arthur County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:10 PM MDTHAIL 1.757 Ne Arthur, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

352 
WUUS53 KLBF 270008
SVRLBF
NEC005-270045-
/O.NEW.KLBF.SV.W.0129.160627T0008Z-160627T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM MDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 645 PM MDT

* AT 607 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF ARTHUR...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARTHUR...CALORA...THREE MILE LAKE...BUCKTAIL LAKE...LENA...
  BUCKTAIL AND SAND PUDDIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4167 10180 4174 10141 4140 10141 4140 10158
TIME...MOT...LOC 0007Z 298DEG 20KT 4165 10156 

HAIL...1.75IN
WIND...60MPH
 
$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:25 PM MDT, 43 minutes earlier.

Area forecast discussion, Jun 26, 5:25 PM MDT, 43 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
625 PM CDT SUN JUN 26 2016

.SYNOPSIS...
Issued at 329 PM CDT Sun Jun 26 2016

A cold front will back southwest into extreme northern Nebraska this
evening then further west to the high plains this week to be the
focus for thunderstorm development. Temperatures will be closer to
seasonal norms for the upcoming week.

&&

.SHORT TERM...(This evening through Monday)
Issued at 329 PM CDT Sun Jun 26 2016

Forecast challenge is pops. This evening good instability exists
where visible satellite show cumulus forming. Not much for vertical
development currently but sufficient cape and with the heating an
isolated thunderstorms in the eastern Panhandle and southwest is
possible through this evening. Boundary layer moisture is limited
where thunderstorms that do form will be high based with a few
storms expected to develop and a severe threat for damaging winds
through sunset.

Additional thunderstorms are possible tonight across the north. The
cold front moving through South Dakota's will move into far northern
Nebraska this evening. The front will be the focus for general,
isolated to scattered thunderstorm development overnight across the
north in areas generally along and north of Highway 20.
Thunderstorms that do form will also be high based and capable of
producing strong winds. Lows tonight will range from the upper 50s
in the far northwest to middle 60s southeast.

Monday as the front moves south easterly winds return moisture where
there will be a better chance for rain as thunderstorms redevelop
and move southeast. There is a slight risk for severe thunderstorms
generally into areas west of Highway 83. Temperatures will be more
seasonable with high temperatures into the 80s.

.LONG TERM...(Monday night through Sunday)
Issued at 329 PM CDT Sun Jun 26 2016

Beginning 00z Tuesday.  Active northwest flow will direct a series
of disturbances across the Sandhills region of Nebraska and work in
conjunction with favorable shear...unstable conditions and
sufficient lower tropospheric moisture to promote near daily chances
of thundershowers through much of the extend.  The periods of
highest pops are tied when the models have decent agreement of
convective systems passing through the forecast area.  At least
initially...the greatest chances of widespread qpf comes Tuesday
evening and early Wednesday.

Monday evening a severe threat remains across sw Nebraska and
portions of the southeastern Panhandle as storms form across the
high plains and drift southeast into the forecast area where the
best instability and shear parameters line up.  Timing on the
convection is questionable...thus will maintain at least a slight
chance mention into Tuesday across our south.  Tuesday
afternoon/evening has the potential to see widespread convection as
the models continue to depict a solution where solid moisture
combines with a moderately unstable atmosphere and more than ample
deep shear /50kts/ to promote storm development.  The initial
development is expected within the Black Hills region where
supercells are possible...but in time the environment will favor a
transition to a more linear system /cool pool driven/ as it dives
southeast into the Sandhills region.  The development of a low level
jet is shown to help maintain the convective system further into the
overnight. Large hail and gusty winds would accompany the convective
complex.  The latest day 3 SPC severe thunderstorm outlook has mich
of our western cwa highlighted in a slight risk.

For Wednesday and beyond...the northwest flow will continue to
direct additional disturbances across the region and with good low
level tropospheric moisture in place...additional chances of storms
will be possible.  The thunderstorms will be diurnally driven with
most of the activity impacting the CWA during the afternoon through
overnight time period...but due to timing differences in the
models...we cannot rule out some convection lingering well into the
morning/day hours.  Outside of smoothing the convective
blobs...there was little change to the extended blended procedure.

Temperatures through the extended are forecast to be near
seasonal...but if clouds remain in the wake of a convective
system...highs would be impacted.  Highs in the 80s are largely
forecast with lows in the 50-60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 625 PM CDT Sun Jun 26 2016

An enhanced potential for showers and thunderstorms late this
evening into Monday at kvtn and on monday at klbf. A weak cold
front will sag south late tonight and move into southwest nebraska
monday afternoon. Mainly vfr conditions except near thundertstorms.

&&

.HYDROLOGY...
Issued at 329 PM CDT Sun Jun 26 2016

High flow remain on the North Platte River at Lewellen. There will
be minor flunctuation where additional rainfall this week will
require attention as the gage is forecast to be within two tenths of
the flood stage of 7.5 feet.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...Keck
SHORT TERM...Keck
LONG TERM...Jacobs
AVIATION...Roberg
HYDROLOGY...Keck
Hazardous weather outlook, Jun 26, 2:08 PM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT SUN JUN 26 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
308 PM CDT SUN JUN 26 2016 /208 PM MDT SUN JUN 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING WEST OF A LINE FROM CODY TO THEDFORD... STAPLETON...NORTH
PLATTE AND HAYES CENTER. THUNDERSTORMS THAT FORM WILL BE HIGH
BASED AND CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE SOUTH INTO EXTREME NORTHERN NEBRASKA THIS
EVENING AND BE THE FOCUS FOR ADDITIONAL GENERAL THUNDERSTORMS
TONIGHT.

ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
AT LEWELLEN THROUGH THE WEEKEND. AT THIS TIME...NO FLOODING IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN WILL COMMENCE THIS WEEK ACROSS THE
OUTLOOK AREA AS A FRONT STALLS OVER THE PLAINS.

THE FRONT WILL BACK WEST TO THE HIGH PLAINS AND BE THE FOCUS FOR
CONVECTION EACH DAY. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER SOUTHWEST NEBRASKA MONDAY. THE SLIGHT RISK
WILL EXPAND FURTHER EAST TO INCLUDE AREAS GENERALLY WEST OF
HIGHWAY 83 ON TUESDAY. THE PRIMARY IMPACTS FROM THE THUNDERSTORMS
WILL BE LARGE HAIL AND WIND DAMAGE.

BY MID WEEK THE CHANCE FOR THUNDERSTORMS WILL SHIFT TO
LATE NIGHT AND OVERNIGHT CONVECTION WHERE THUNDERSTORMS COULD
EVOLVE INTO COMPLEXES THAT MAY BRING HEAVY RAINFALL TO SOME
LOCATIONS OVERNIGHT INTO THURSDAY MORNING. THE STAGNANT PATTERN
WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY.

ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
AT LEWELLEN. AT THIS TIME...NO FLOODING IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 26, 4:41 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM MDT SUN JUN 26 2016

NEZ023-262330-
GRANT NE-
441 PM MDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND
SOUTHWESTERN HOOKER COUNTIES UNTIL 530 PM MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF HYANNIS...OR 21 MILES NORTH OF ARTHUR...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRATT LAKE...SPRING VALLEY LAKE AND COGILL LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 151 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4199 10143 4177 10142 4177 10143 4180 10173
      4196 10174
TIME...MOT...LOC 2240Z 278DEG 11KT 4188 10164

TAYLOR
Local storm report, Jun 26, 5:41 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             19 SE HYANNIS           41.81N 101.50W
06/26/2016  E1.00 INCH       GRANT              NE   PUBLIC

&&

BTAYLOR
Special weather statement, Jun 26, 6:05 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM MDT SUN JUN 26 2016

NEZ094-270045-
WESTERN CHERRY NE-
605 PM MDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CHERRY COUNTY UNTIL
645 PM MDT...

AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHEAST OF WHITMAN...OR 19 MILES NORTHWEST OF MULLEN...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 97 CROSSING BIG CREEK...MARSH FLAT...HIGHWAY 97 CROSSING THE
NORTH LOUP RIVER AND SEVENMILE HILL.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 79 AND 96.

LAT...LON 4213 10133 4231 10139 4252 10107 4226 10086
TIME...MOT...LOC 0004Z 235DEG 31KT 4224 10131

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:05 PM MDTSpecial Weather StatementLBFCherry40 min
Jun 26, 6:20 PM MDTSpecial Weather StatementLBFGrant40 min
Jun 26, 6:40 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson65 min
Jun 26, 7:30 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln60 min
Jun 26, 7:46 PM MDTSpecial Weather StatementLBFGrant29 min
Jun 26, 8:13 PM MDTSpecial Weather StatementLBFHooker32 min
Jun 26, 8:27 PM MDTSevere Thunderstorm WarningLBFLincoln63 min
Jun 26, 9:12 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln48 min
Jun 26, 9:26 PM MDTSpecial Weather StatementLBFHooker49 min
Jun 26, 9:31 PM MDTSpecial Weather StatementLBFLogan29 min
Jun 26, 9:59 PM MDTSpecial Weather StatementLBFFrontier46 min
Jun 27, 1:23 AM MDTAreal Flood WarningLBFHooker, Thomas6 hr
Jun 27, 1:16 PM MDTSpecial Weather StatementLBFGarden44 min
Jun 27, 1:21 PM MDTSevere Thunderstorm WarningLBFGarden24 min
Jun 27, 1:43 PM MDTSevere Thunderstorm WarningLBFGarden47 min
Jun 27, 2:09 PM MDTSevere Thunderstorm WarningLBFGarden36 min
Jun 27, 2:27 PM MDTSevere Thunderstorm WarningLBFGarden48 min
Jun 27, 2:37 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden23 min
Jun 27, 2:52 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden23 min
Jun 27, 2:59 PM MDTSevere Thunderstorm WarningLBFArthur, Garden29 min
Jun 27, 3:13 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden47 min
Jun 27, 3:56 PM MDTSevere Thunderstorm WarningLBFDeuel34 min
Jun 27, 4:44 PM MDTSevere Thunderstorm WarningLBFChase, Perkins61 min
Jun 27, 5:40 PM MDTSevere Thunderstorm WarningLBFChase65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.